Alert archive / North Carolina / Beach Hazards Statements in 2022
Beach Hazards Statement 43, NWS Wilmington, NC
NWS Wilmington, NC issued this beach hazards statement at Oct 16, 2022, 8:02 PM EDT for New Hanover County, Pender County, North Carolina; Georgetown County, Horry County, South Carolina. It took effect at Oct 17, 2022, 6:00 AM EDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Oct 16, 2022, 8:02 PM EDT (00:02 UTC)
- In effect from
- Oct 17, 2022, 6:00 AM EDT
- Expired
- Oct 17, 2022, 8:00 PM EDT
- In force
- 14 hr
- Issued by
- NWS Wilmington, NC
Counties New Hanover County, NC, Pender County, NC, Georgetown County, SC, Horry County, SC
The radar
The Wilmington radar (KLTX), 7 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
224 WHUS42 KILM 170002 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 802 PM EDT Sun Oct 16 2022 NCZ106-108-SCZ054-056-170900- /O.NEW.KILM.BH.S.0043.221017T1000Z-221018T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 802 PM EDT Sun Oct 16 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 6 AM EDT MONDAY THROUGH MONDAY EVENING... * WHAT...Strong south to north longshore current. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...From 6 AM EDT Monday through Monday evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$ IGB
2 follow-up statements
204 WHUS42 KILM 170807 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 407 AM EDT Mon Oct 17 2022 NCZ106-108-SCZ054-056-172300- /O.CON.KILM.BH.S.0043.221017T1000Z-221018T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 407 AM EDT Mon Oct 17 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...Strong south to north longshore current. * WHERE...In North Carolina, Coastal Pender and Coastal New Hanover Counties. In South Carolina, Coastal Horry and Coastal Georgetown Counties. * WHEN...Through this evening. * IMPACTS...Longshore currents can sweep swimmers and surfers into rip currents, piers, jetties, and other hazardous areas. It may sweep swimmers off their feet, making it difficult to return to shore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Caution should be used when in or near the water. Check with lifeguards before entering the ocean for possible hazards you may be swept into. && $$
852 WHUS42 KILM 180019 CFWILM Coastal Hazard Message National Weather Service Wilmington NC 819 PM EDT Mon Oct 17 2022 NCZ106-108-SCZ054-056-180130- /O.EXP.KILM.BH.S.0043.000000T0000Z-221018T0000Z/ Coastal Pender-Coastal New Hanover-Coastal Horry- Coastal Georgetown- 819 PM EDT Mon Oct 17 2022 ...BEACH HAZARDS STATEMENT HAS EXPIRED... $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this beach hazards statement went out at Oct 16, 7:10 PM EDT, 52 minutes earlier.
Area forecast discussion, Oct 16, 7:10 PM EDT, 52 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
710 PM EDT Sun Oct 16 2022
.SYNOPSIS...
High pressure will continue to produce dry and tranquil weather
for the remainder of this weekend. A cold front, accompanied
with widely scattered showers, will move through Monday night.
Colder high pressure is then expected Tuesday into late week
with frost possible well inland each morning through midweek.
&&
.UPDATE...
SCA raised for the ILM NC Waters only at this time. SCA
conditions should be met, mainly in 25+ kt gusts, for the ILM NC
Waters overnight due to a SW 30+ kt low-level jet. Still
contemplating the ILM SC Waters at the moment.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
South to southwesterly flow keeps the area mild tonight with
forecast soundings showing that moistening will tend to be confined
to the upper levels. We once again warm up tomorrow making the
forecast a bit uncertain as what was looking like a high shear/low
CAPE setup may actually have some CAPE to work with after all,
though likely not to the extent forecast by WRF soundings
(MUCAPE of 2000 J/Kg at 00Z). Even with meager instability there
still appears to be the chance for isolated damaging winds as
SHERB values are just shy of 1.0 across most of the area at 00Z.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Forecast confidence: Moderate to high
Surface high pressure will slowly build into the area while
troughing persists aloft. Main forecast challenge will be
temperatures and frost potential. Confidence is high that
temperatures will be well below normal through the period. In fact,
lows should be in the mid to upper 30s inland Tuesday and Wednesday
nights with some frost possible, especially Wednesday night when the
high pressure is closer and winds will be lighter. There is even a
very low, but non-zero, risk for freezing temperatures far inland
Tuesday/Wednesday nights in the normally colder outlying areas, with
the best chance on Wednesday night when more favorable radiational
cooling conditions should occur.
Will also have to keep an eye on the fire weather situation as
conditions dry out Tuesday with lingering breezes.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Forecast confidence: Moderate to high
Surface high pressure should prevail into at least late week
with more uncertainty over the weekend. Upper troughing could
linger a bit longer over the region leading to some surface
coastal troughing and/or low pressure which would bring more
unsettled weather to the area. Temperatures will moderate
through the period getting back to normal Saturday. There is a
low concern for some frost again well inland Thursday night.
&&
.AVIATION /23Z SUNDAY THROUGH FRIDAY/...
VFR. SW flow to moisten the column but mainly just in the upper
levels. Maintained the low-level wind shear for a few hours at end
of TAF period for inland terminals, with winds around 35kts at 2000
ft though some guidance backing off. Precipitation now looks slower
and generally later than the TAF period.
Extended Outlook...Low to moderate confidence in some
restrictions late Monday into early Tuesday due to possible low
clouds, showers and/or storms. High confidence in VFR
conditions Tuesday through Friday as high pressure builds in
behind the departing cold front.
&&
.MARINE...
Through Monday night... SW winds will increase tonight into
Monday as a cold front approaches. A few gusts to advisory
levels appear possible. Seas build as well but will similarly
stay narrowly below thresholds. A sharp turn to the NW is
forecast for the end of the period steepening wave faces as the
overall dominant height lowers.
Tuesday through Friday: Forecast confidence this period is
moderate to high. Breezy conditions are expected into Wednesday
given the cold advection but Small Craft Advisories are not
anticipated. Lowering winds/seas then expected thereafter
through Friday.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory from 3 AM Monday to 6 AM EDT Tuesday for
AMZ250-252.
&&
SYNOPSIS...ILM
UPDATE...DCH
NEAR TERM...MBB
SHORT TERM...RJB
LONG TERM...RJB
AVIATION...MBB/RJB
MARINE...MBB/RJBHazardous weather outlook, Oct 16, 7:04 PM EDT, 58 minutes before
Hazardous Weather Outlook National Weather Service Wilmington NC 704 PM EDT Sun Oct 16 2022 NCZ106>110-SCZ054>056-058-172315- Coastal Pender-Inland New Hanover-Coastal New Hanover- Inland Brunswick-Coastal Brunswick-Coastal Horry-Inland Georgetown- Coastal Georgetown-Central Horry- 704 PM EDT Sun Oct 16 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ087-096-099-105-SCZ017-023-024-032-033-039-059-172315- Robeson-Bladen-Columbus-Inland Pender-Marlboro-Darlington-Dillon- Florence-Marion-Williamsburg-Northern Horry- 704 PM EDT Sun Oct 16 2022 This Hazardous Weather Outlook is for southeast North Carolina and northeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Patchy frost possible Wednesday and Thursday mornings, with better chances on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ254-256-172315- Coastal waters from Little River Inlet to Murrells Inlet SC out 20 nm- Coastal waters from Murrells Inlet to South Santee River SC out 20 nm- 704 PM EDT Sun Oct 16 2022 This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Small Craft Advisory conditions possible Monday into Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. AMZ250-252-172315- Coastal waters from Surf City to Cape Fear NC out 20 nm- Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm- 704 PM EDT Sun Oct 16 2022 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM MONDAY TO 6 AM EDT TUESDAY... This Hazardous Weather Outlook is for the adjacent Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. dch
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 5:01 PM EDT | Special Weather Statement | ILM | Georgetown | 44 min |
Nearby
Beach Hazards Statements in North Carolina, 2022Beach Hazards Statements in South Carolina, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.